Adverse effect versus quality control of the Fuenzalida-Palacios antirabies vaccine.

We evaluated the components of the Fuenzalida-Palacios antirabies vaccine, which is till used in most developing countries in human immunization for treatment and prophylaxis. This vaccine is prepared from newborn mouse brains at 1% concentration. Even though the vaccine is considered to have a low myelin content, it is not fully free of myelin or of other undesirable components that might trigger adverse effects after vaccination. The most severe effect is a post-vaccination neuroparalytic accident associated with Guillain-Barré syndrome.
https://www.ncbi.nlm.nih.gov/m/pubmed/10030074


[A case of Guillain-Barré syndrome following cholera vaccination (author’s transl)].

“A 45-year-old woman developed bilateral ascending flaccid paralysis after cholera vaccination, 15 days after the first and 1 day after the second injection. The clinical course resulted in nearly complete paralysis of the lower limbs, paresis of the upper limbs and partial involvement of the cranial nerves. There was only slight sensory loss. The CSF revealed no pleocytosis and a protein level of 206 mg/100 ml. Recovery began 2 weeks later and was almost complete after 2 months. Immunological investigations revealed no remarkable changes.”
https://www.ncbi.nlm.nih.gov/m/pubmed/50424/


Demyelinating disease and polyvalent human papilloma virus vaccination

“Since its inception, the polyvalent vaccine against the human papilloma virus (HPV), Gardasil, has generated some controversies as a temporal relationship between the administrations of the vaccine and the development of a few autoimmune diseases, such as acute disseminated encephalomyelitis (ADEM), multiple sclerosis (MS) and Guillain–Barre syndrome have been reported.1–3 We encountered two cases whose initial presentation of CNS demyelination followed in close time relationship the administration of Gardasil vaccine and we discuss their possible association.

Case No 1

A 19-year-old woman received two doses of Gardasil, 3 months apart, and approximately 1 month after the second dose, she developed numbness to the right foot that within 1 day extended to the contralateral foot and was associated with mid-thoracic back pain. Her neurological examination was only significant for the altered perception to touch to the feet. Deep tendon reflexes were normal and plantar reflexes in flexion. MRI of cervical and thoracic spine revealed a total of three lesions with characteristic demyelinating appearance, one of those in the thoracic spine was contrast-enhancing (figure 1A–C). MRI brain demonstrated one additional white matter lesion also consistent with a demyelinating process.”
http://jnnp.bmj.com/content/82/11/1296.long


[Demyelinating disease and vaccination of the human papillomavirus].

“We describe the cases of four young women that developed demyelinating disease after the vaccination of the HPV, with a rank of time between the administration of the dose and the development of the clinical of seven days to a month, with similar symptoms with the successive doses. We have described six episodes coinciding after the vaccination. Have been described seizures, autoimmune disorders such as Guillain-Barre syndrome, transverse myelitis, or motor neuron disease, probably adverse effects following immunization by HPV vaccine. So we suggest that vaccine may trigger an immunological mechanism leading to demyelinating events, perhaps in predisposed young.” Revue Neurologique 2011
http://jnnp.bmj.com/content/82/11/1296.long


Guillain-Barré Syndrome after H1N1 Shot in Pregnancy: Maternal and Fetal Care in the Third Trimester-Case Report.

“We presented a case of a 36-year-old pregnant woman that was immunized to H1N1 in the last trimester; 10 days later she developed shoulder and lumbar spine’s pain, limbs weakness and facial paralysis with unfavorable clinical evolution and was submitted to intensive therapy care. We described clinical and obstetrical approach, pointing out peculiarities involved in this pathology in pregnancy.”
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3521405/


Guillain-Barre syndrome after influenza vaccine administration: two adult cases.

“We describe two adult cases of neurologic complications occurring after the administration of the influenza vaccine.”
https://www.ncbi.nlm.nih.gov/m/pubmed/20939203/


Guillain-Barré syndrome after vaccination in United States: data from the Centers for Disease Control and Prevention/Food and Drug Administration Vaccine Adverse Event Reporting System (1990-2005).

CONCLUSIONS: Our results suggest that vaccines other than influenza vaccine can be associated with GBS. Vaccination-related GBS results in death or disability in one fifth of affected individuals, which is comparable to the reported rates in the general GBS
https://www.ncbi.nlm.nih.gov/m/pubmed/19730016/


Guillain-Barré syndrome among recipients of Menactra meningococcal conjugate vaccine–United States, June-July 2005.

“All reported GBS cases occurred among persons aged 17–18 years who were vaccinated during June 10–July 25 and had symptom onset 14–31 days after MCV4 vaccination. On the basis of information obtained to date, one patient reported another acute illness before onset of neurologic symptoms. The five patients described in this report received vaccine from four different lots. These cases were reported from Pennsylvania (two), New York, Ohio, and New Jersey (one case each).
https://www.cdc.gov/mmwr/preview/mmwrhtml/mm5440a6.htm


Guillain – Barre’ syndrome following recombinant hepatitis B vaccine and literature review.

“A 17 year-old woman developed progressive quadriparesis with bilateral facial diplegia after immunization with recombinant hepatitis B vaccine 3 days prior.”
https://www.ncbi.nlm.nih.gov/m/pubmed/11075984/


Guillain-Barre syndrome occurring after rabies vaccination.

“We report a case of Guillain-Barre syndrome secondary to sheep brain anti-rabies vaccine in a young boy, who presented with lower limb weakness with total recovery after treatment.”
http://jpma.org.pk/full_article_text.php?article_id=601


Recurrent Guillain-Barré syndrome following influenza vaccine.

“Two patients recovered from an attack of Guillain-Barré syndrome and then had a second attack of this disease, with a shorter latent period, following monovalent influenza vaccination. These cases suggest that an attack of Guillain-Barré syndrome may result in greater risk of future episodes of the syndrome in conjunction with exposure to influenza or other vaccinations.”
https://www.ncbi.nlm.nih.gov/m/pubmed/566873/


Simultaneous development of acute disseminated encephalomyelitis and Guillain-Barré syndrome associated with H1N1 09 influenza vaccination.

“A 36-year-old man was admitted to our hospital because of urinary retention and muscle weakness affecting all 4 limbs after receiving a H1N1 09 influenza vaccination. Magnetic resonance imaging demonstrated multiple lesions in his brain and spinal cord. Furthermore, nerve conduction study showed acute sensorimotor neuropathy, and anti-GM2 antibodies were detected in his serum. Based on the temporal association and exclusion of alternative etiologies, we made a diagnosis of acute disseminated encephalomyelitis (ADEM) and Guillain-Barré syndrome (GBS). ”
https://www.ncbi.nlm.nih.gov/m/pubmed/22728497/


Sudden hearing loss after rabies vaccination.

“This study presents a case report of sudden hearing loss developing after rabies immunisation – no other aetiological factors were detected and clinical management is discussed in light of the literature.”
https://www.ncbi.nlm.nih.gov/m/pubmed/25207131/


Surveillance of adverse events after the first trivalent inactivated influenza vaccine produced in mammalian cell culture (Flucelvax(®)) reported to the Vaccine Adverse Event Reporting System (VAERS), United States, 2013-2015.

“Among 309 reports with an AE documented, 19 (6.1%) were serious and the most common categories were 152 (49.2%) general disorders and administration site conditions (mostly injection site and systemic reactions) and 73 (23.6%) immune system disorders with two reports of anaphylaxis. Four reports of GBS were submitted. Disproportional reporting was identified for ‘drug administered to patient of inappropriate age.’”
https://www.ncbi.nlm.nih.gov/m/pubmed/26518405

23 Shares
Contact Us

Questions about vaccines?? Want good resources? Need support?! Send us an email and we'll get back to you.

Not readable? Change text. captcha txt
0
Close
X